MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICS-5.0-CT-NT-1110
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
A picc line was placed on (b)(6) 2016 for treatment.While the patient was at home, the picc line tore apart at the cap level.The patient was given antibiotics.The picc line was changed on (b)(6) 2016.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation a review of the complaint history, quality control, device history record, instructions for use (ifu), manufacturing instructions, documentation and a visual inspection of the returned product was conducted.The returned product was reviewed and it was confirmed that the extension tubing had partially separated at the hub.The 14mm of the catheter remained, the rest appeared to have been cut off.A connector was returned with the device that was attached to the luer lock connector on the hub.The connector was visually identified as the connector that was supplied in the kit with the product as a microclave neutral displacement connector.It was unknown if the failure mode contributed to the incident of sepsis.Examination of the returned and used product confirmed the presence of hub separation.Review of lot records did not observe any non-conformances that may have contributed to this issue.
 
Event or Problem Description

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5666959
Report Number1820334-2016-00321
Device Sequence Number10875494
Product Code LJS
UDI-Device Identifier00827002037854
UDI-Public(01)00827002037854(17)171020(10)6295989
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUPICS-5.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/24/2016
Device Age6 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date08/25/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;